new to the form ,help ichy skin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

burns
New Member


Date Joined Aug 2007
Total Posts : 2
   Posted 8/5/2007 4:35 PM (GMT -7)   
Hello out there, new to form,dealing with this sence 1996,please if anyone out there can help me out with this nasty sratching, itcy ALL THE TIME I feel like I'm gowing insaine. HELP Thank you kindly

PatiLee
Regular Member


Date Joined Mar 2007
Total Posts : 33
   Posted 8/6/2007 5:02 PM (GMT -7)   
Hello Burns,
 
My husband went thru that itching for a while.  Are you getting regular blood work done.  The Dr. perscribed Hydroxyzine HCL for Pruritus (itching).  That helps him ALOT!!!
 
Pati

burns
New Member


Date Joined Aug 2007
Total Posts : 2
   Posted 8/6/2007 5:08 PM (GMT -7)   
Thank you kindly for your advice ,and for trying to help me out, thank you , I will write this name down you told me about. Like I was saying  Im new to the form, and have alot of question to ask,  the doctor I seen a few months ago, asked me if I was ready for the Treatment?I answered,NO not yet,  to scared.  Again  thank you kindly yeah

ocean1
Veteran Member


Date Joined Dec 2006
Total Posts : 707
   Posted 8/6/2007 5:40 PM (GMT -7)   
Burns,
 
I suffer from chronic hives.  You need to see an allergist.  My hives have been under control with a medication, an antihistamine, called Allegra.  The allergist will be able to tell you what might be causing the itching.  Have you mentioned the itching to your primary doctor?  That would be your first line to go to.  Hope you can find out what is causing the itching and get some relief soon.
Diane (ocean1)
________________________________________
Muscle disorder 2007; Lupus Sept. 2006; IBS 2004; Chronic Hives 2002.
Medications:  Allegra and Zantac; Lunesta, and Ultram PRN.


hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 8/6/2007 9:05 PM (GMT -7)   
Burns, welcome to the forum! Do you have dry skin? If so, you may need only to moisturize with a good lotion. If that doesn't help, you could try over-the-counter hydrocortizone 1%.

Connie

livelovelaugh
New Member


Date Joined Nov 2007
Total Posts : 2
   Posted 11/3/2007 2:32 AM (GMT -7)   
i recently read that hives may be a symptom of hepatitis C? is that true?
i'm extremely scared??! but i think i may just have "chronic hives"?
only over the past 6 months have i randomly been getting them...
it's my 4th year in college and i'm stressed out with the "future"
and recently my dad was involved in a critical accident and almost died.
i am wondering if these high levels of stress can be related to hives?
i am definietly going to see my doctor ASAP.
but in the mean time... i'm really scared about diseases.
please help.
sincerely, scared.<3

Pink Grandma
Veteran Member


Date Joined Nov 2006
Total Posts : 2445
   Posted 11/3/2007 8:17 AM (GMT -7)   
Hello livelovelaugh, Welcome to HealingWell. So you have been diagnosed with Hep C? Itching is one of the problems that can develop from a damaged liver. But hives can be triggered by stress as well. If you have been diagnosed with Hep C you need to talk with your GI or hepatologist on what medicine you should take for the itching. A lot of meds are not good for the liver and you don't want to damage it any further. We are here to support each other, but always talk with your liver doctor before taking any new medicines even the over the counter ones. There are medicines that work for it, liver damage or not. You just need to be careful about what you take for it when you have hep C. Take care and good luck.
Pink Grandma
Forum moderator-Hepatitis

When the going gets tough....the tough get going!


ryno
Regular Member


Date Joined Sep 2006
Total Posts : 32
   Posted 11/7/2007 2:23 PM (GMT -7)   
Hellow, to the OP, do you have pruritus; and is this related to liver disease?  If so, there is no clear cut way to treat this; I believe I have explained how itching can result from liver disease on this forumn before (might could look it up).  Basically, bile salts "back up" in the liver and spill from the enterohepatic circulation into the general circulation.  There are a few different theories about why exactly itching results, the two main ideas are pyschological, or that these bile salts agitate nerve endings.  I am a believer of the latter, this is why many pruritus pts complain of itching more on their wrists, ankles, and feet (more nerve endings here).  There are a few drugs that have been used to treat pruritus, most of which do not have any adverse side effects.  Some that come to mind are Cholystyramine, Rifampin, Phenobarbital; Hydroxyzine really just sedates you, while the other drugs listed work by enzyme induction, and increased bilirubin metabolism.  Pruritus has been treated using plasmapheresis in the U.S., with no real promising results.  In the UK pruritus has been treated using the MARS system, most of the time MARS yields good immediate results, but symptoms might return.
Hope all is well
MDchronie

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:37 AM (GMT -7)
There are a total of 2,732,111 posts in 300,994 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
247 Guest(s), 10 Registered Member(s) are currently online.  Details
cupcakespinkgal, Wdan, getting by, RanMan, DennisinNY, Jingles1234, PA_grandma, Traveler, webers, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer